Texas, 2015

Tornado and Flash Flood in Texas, April 18, 2015

April 18, 2015 · NWS FWD · 47 events in 18 counties and zones

Severe thunderstorms developed along and ahead of a dryline located just west of the CWA in the afternoon hours. These storms eventually merged into a line that continued marching east across most of the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$352,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe thunderstorms developed along and ahead of a dryline located just west of the CWA in the afternoon hours. These storms eventually merged into a line that continued marching east across most of the region. Winds up to 70-80 mph and hail up to golf ball size were reported with these storms, and a brief EF-0 tornado occurred in Hood County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 18, 1:55 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 18, 1:55 PM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT SAT APR 18 2015

.DISCUSSION...
THE UPPER LEVEL LEVEL LOW THAT HAS SPENT THE LAST COUPLE OF DAYS
OVER THE CENTRAL ROCKIES IS NOW ON THE MOVE EASTWARD OUT INTO THE
PLAINS. A SHORTWAVE TROUGH AXIS ROTATING AROUND THE BASE OF THE
UPPER LOW WILL TRACK THROUGH NORTH TEXAS THIS EVENING AND PROVIDE
THE LIFT REQUIRED TO GENERATE CONVECTION. ALREADY SHOWERS AND
STORMS ARE FORMING ACROSS WEST CENTRAL TEXAS...ALONG AN ORGANIZING
DRY LINE. THE APPROACHING SHORTWAVE TROUGH AND PARTLY SUNNY SKIES
HAS ALLOWED THE AIRMASS OVER THE REGION TO BEGIN THE RECOVERY
PROCESS FROM THE CONVECTIVE OVERTURNING/STABILIZATION THAT
OCCURRED LAST NIGHT. OBJECTIVE ANALYSIS HAS CONVECTIVE INHIBITION
ERODING OVER MOST OF THE REGION...BUT ABOUT 50 J/KG OF SURFACE
BASED CINH REMAIN. A FEW MORE HOURS OF HEATING AND INCREASING
SOUTHERLY WINDS WILL CONTINUE TO HELP PRIME THE ATMOSPHERE FOR THE
SCATTERED STORMS AS THEY MOVE IN FROM THE WEST LATE THIS AFTERNOON.

SURFACE BASED CAPE WILL RANGE FROM 1000-2000 J/KG...WHICH IS
ENOUGH FOR A LARGE HAIL THREAT ESPECIALLY GIVEN THE STEEP MID
LEVEL LAPSE RATES AND RELATIVELY LOW -20C AND 0C HEIGHTS. BULK
WIND SHEAR IS NOT TOO IMPRESSIVE BUT IS ADEQUATE FOR SOME
TRANSIENT SUPERCELL STRUCTURES. WE GENERALLY EXPECT THE STORM
ACTIVITY TO EVOLVE INTO MULTI-CELL CLUSTERS OR SHORT LINE SEGMENTS
WITH AN EASTWARD MOTION BY EARLY EVENING. DAMAGING WINDS WILL BE
POSSIBLE...ESPECIALLY WHERE THESE LINE SEGMENTS ORGANIZE. NOT
EVERYONE WILL BE DIRECTLY IMPACTED BY THE HEAVY RAINFALL OR STORMS
THIS EVENING...BUT WE HAVE INCREASED POPS INTO THE LIKELY CATEGORY
SINCE MOST LOCATIONS WILL PROBABLY SEE RAINFALL. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT WEST OF THE I-35 CORRIDOR...WHERE
THE SEVERE RISK IS GREATEST. HOWEVER CONDITIONS ACROSS THE I-35
CORRIDOR DO LOOK A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN
YESTERDAY SO IT IS POSSIBLE THE BOX WILL BE EXPANDED EASTWARD OR A
NEW ONE WILL BE ISSUED IN A FEW HOURS. AS FOR TIMING...STORMS WILL
AFFECT THE WESTERN ZONES NOW THROUGH 8PM...THE I-35 CORRIDOR FROM
7 TO 11 PM...AND THE EASTERN ZONES FROM 9 PM TO 2 AM. POPS WILL
END FROM WEST TO EAST TONIGHT AS THE SHORTWAVE TROUGH MOVES EAST.

A SURFACE LOW WILL TRACK ALONG THE RED RIVER VALLEY SUNDAY AND
SEND A COLD FRONT THROUGH THE REGION DURING THE DAYTIME HOURS.
WINDS WILL BECOME SOUTHWESTERLY BY MORNING...GRADUALLY VEERING TO
THE WEST AND NORTHWEST DURING THE DAY. WINDS WILL BE A BIT BREEZY
FROM THE NORTHWEST BY LATE AFTERNOON AS DEEP MIXING OF THE LOWER
ATMOSPHERE TRANSFERS HIGHER MOMENTUM AIR DOWN TO THE SURFACE.
SOME GUSTS TO 30 MPH ARE POSSIBLE BY LATE AFTERNOON. WITH THE
VEERING WINDS AND MAINLY SUNNY SKIES TOMORROW...TEMPERATURES WILL
BENEFIT FROM DOWNSLOPE SUBSIDENCE AND WARM INTO THE 80S AREAWIDE.
ACROSS THE EASTERN ZONES...THE AIRMASS WILL BECOME VERY UNSTABLE
AND WEAKLY CAPPED AHEAD OF THE FRONT DURING THE AFTERNOON HOURS.
HOWEVER CONVECTION WILL HAVE TROUBLE DEVELOPING DUE TO THE DRYING
EFFECTS OF WESTERLY WINDS ABOVE THE SURFACE. STILL WE WILL HOLD
ONTO LOW POPS FOR ISOLATED CONVECTION. SOME SEVERE THREAT DOES
EXIST...BUT IT IS LIKELY THE CELLS THAT DO FORM IN OUR CWA WILL
HAVE MOVED INTO EAST TEXAS BEFORE GROWING MATURE ENOUGH FOR
SEVERE WEATHER.

MUCH COOLER WEATHER IS EXPECTED SUNDAY NIGHT WITH TEMPS FALLING
INTO THE MID 40S AND MID 50S FOR LOWS. ANOTHER PIECE OF UPPER
LEVEL ENERGY WILL MOVE THROUGH THE NORTHERN ZONES EARLY MONDAY
MORNING CAUSING LIFT AND SATURATION ALOFT. THIS WILL SURELY RESULT
IN MID LEVEL CLOUDS AND VIRGA...AND PERHAPS SOME LIGHT SHOWERS OR
SPRINKLES IF THE LOW LEVELS ARE MOIST ENOUGH. WILL KEEP THE
FORECAST DRY FOR NOW BUT IT IS SOMETHING TO WATCH. THESE CLOUDS
SHOULD DISSIPATE BY MIDDAY MONDAY WITH MOSTLY SUNNY SKIES AND
PLEASANT CONDITIONS. HIGHS WILL ONLY BE IN THE LOW 70S WITH
ANOTHER COOL NIGHT MONDAY NIGHT. SOUTHERLY WINDS RETURN ON
TUESDAY...BUT MOISTURE WILL BE SLOW TO ARRIVE AND MODEL GUIDANCE
HAS BACKED OFF ON QPF SO WILL SHOW A DRY FORECAST.

MODEL GUIDANCE CONTINUES TO DISPLAY A LOT OF DISAGREEMENT IN THE
MID TO LATE WEEK AS THEY ARE STRUGGLING WITH THE SUBTLE FEATURES
IN THE WEST/SOUTHWEST FLOW ALOFT. THERE IS AGREEMENT THAT THE CAP
WILL BE PRETTY TOUGH TO OVERCOME WEDNESDAY AND THURSDAY AND
THEREFORE WILL KEEP POPS IN THE SLIGHT CHANCE CATEGORY. BY
THURSDAY NIGHT AND FRIDAY THE GFS/ECMWF ARE KEYING IN ON A
STRONGER SHORTWAVE TROUGH THAT LIFTS AND ERODES THE CAP. IN
ADDITION...A COLD FRONT WILL PROBABLY ACCOMPANY THIS SYSTEM...SO
WILL SHOW POPS INCREASING TO 30-40 PERCENT DURING THIS TIME.
OTHERWISE WILL SHOW TEMPERATURES GRADUALLY WARMING FROM THE 70S
MID-WEEK TO THE MID 80S BY THURSDAY AND FRIDAY. A SLIGHT COOL DOWN
IS EXPECTED NEXT SATURDAY IN THE WAKE OF THE COLD FRONT.

TR.92

&&

.AVIATION...
/ISSUED 1249 PM CDT SAT APR 18 2015/
THE UPPER LOW NOW SPINNING OVER COLORADO WILL MOVE EAST ACROSS THE
PLAINS OVER THE NEXT 24 HOURS. A SHORTWAVE TROUGH WORKING ITS WAY
AROUND THE SOUTH SIDE OF THE UPPER LOW WILL MOVE ACROSS CENTRAL
TEXAS THIS AFTERNOON...AIDING IN THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS WEST OF THE TAF LOCATIONS LATE THIS
AFTERNOON. CONVECTION WILL SPREAD EAST ACROSS NORTH TEXAS THIS
EVENING. TIMING WILL BE A CHALLENGE...BUT THE LATEST HI-RES
GUIDANCE ONCE AGAIN PINPOINTS THE 00-04Z TIME FRAME AS THE MOST
LIKELY AT ALL TAF LOCATIONS THIS EVENING. CONVECTION SHOULD MOVE
EAST OF THE AREA AND WEAKEN AROUND MIDNIGHT LOCAL.

A COLD FRONT WILL PUSH SOUTHEAST ACROSS NORTH TEXAS TOMORROW.
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10-15 KT AROUND SUNRISE
AHEAD OF THE FRONT. WINDS WILL VEER TO THE WEST SHORTLY AFTER 18Z
WHILE INCREASING TO 15-20 KT. NORTHWEST WINDS ARE EXPECTED AT ALL
LOCATIONS BY 00Z SUNDAY EVENING. AT THIS TIME...IT APPEARS THAT
ANY CONVECTION ASSOCIATED WITH THE FRONT WILL REMAIN EAST OF ALL
TAF SITES.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  83  51  72  50 /  70   5   0   5   5
WACO, TX              61  86  50  73  47 /  60  10   0   0   5
PARIS, TX             59  82  50  70  46 /  60  20   5   5   5
DENTON, TX            59  80  49  71  47 /  70   5   5   5   5
MCKINNEY, TX          60  82  50  72  47 /  70  10   0   5   5
DALLAS, TX            61  85  54  74  52 /  70  10   0   5   5
TERRELL, TX           61  84  53  73  49 /  70  20   5   5   5
CORSICANA, TX         62  85  51  73  50 /  60  20   5   5   5
TEMPLE, TX            61  88  51  75  50 /  60  10   5   0   5
MINERAL WELLS, TX     57  80  50  71  48 /  50   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 18, 2:22 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
322 PM CDT SAT APR 18 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191245-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
322 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS NORTH TEXAS
THIS EVENING. A FEW SEVERE STORMS WITH DAMAGING WINDS...LARGE
HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE POSSIBLE.
BRIEF HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING IN THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON EAST
OF THE INTERSTATE 35 CORRIDOR. A FEW OF THESE STORMS MAY BE
STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING.

THUNDERSTORM CHANCES WILL RETURN TUESDAY NIGHT AND CONTINUE
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON AND THIS
EVENING WEST OF THE INTERSTATE 35 CORRIDOR...AND ACROSS THE REST
OF THE REGION LATE THIS EVENING AND OVERNIGHT.

In the hours before

Special weather statement, Apr 18, 2:02 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
302 PM CDT SAT APR 18 2015

TXZ100-115-182045-
STEPHENS TX-YOUNG TX-
302 PM CDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN YOUNG AND NORTHERN
STEPHENS COUNTIES UNTIL 345 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF ELBERT TO
6 MILES NORTHEAST OF IBEX...AND MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE...OLNEY...CRYSTAL FALLS AND NEWCASTLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL TEXAS.

LAT...LON 3295 9910 3296 9895 3340 9895 3340 9867
      3282 9868 3263 9909
TIME...MOT...LOC 2001Z 224DEG 22KT 3315 9902 3277 9906

30
Local storm report, Apr 18, 4:22 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             2 W PALO PINTO          32.77N  98.33W
04/18/2015  M1.75 INCH       PALO PINTO         TX   LAW ENFORCEMENT

            GOLF BALL SIZED HAIL ON HWY 180 JUST WEST OF PALO PINTO

The radar

The Dyess AFB radar (KDYX), 90 km away, was scanning. The volume nearest the first event began at 22:20 UTC.

Open the radar archive at this moment

Event by event

29 thunderstorm wind, 15 hail, 1 flash flood, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, Palo Pinto

When
April 18, 4:22 PM CST
Where
Palo Pinto County, 1.75 mi WSW of Palo Pinto
Measured
1.75 in hail
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
32.761, -98.328

Golf ball sized hail was reported on Highway 180 just west of Palo Pinto.

Thunderstorm Wind, Palo Pinto

When
April 18, 4:25 PM CST
Where
Palo Pinto County, Graford
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
32.930, -98.250

The roof of a resort hotel in Graford was damaged.

Hail, Palo Pinto

When
April 18, 4:35 PM CST to 4:45 PM CST
Where
Palo Pinto County, 0.48 mi WSW of Palo Pinto to 0.7 mi ESE of Palo Pinto
Measured
1.75 in hail
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.768, -98.308

Numerous reports of golfball sized hail along Highway 180 in Palo Pinto.

Thunderstorm Wind, Comanche

When
April 18, 4:45 PM CST
Where
Comanche County, De Leon
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
32.120, -98.550

Tree limbs of 3-6 inches were knocked down in DeLeon.

Thunderstorm Wind, Lampasas

When
April 18, 5:09 PM CST
Where
Lampasas County, 3 mi W of Lometa
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Broadcast Media
Coordinates
31.230, -98.431

Sixty to seventy mph wind gusts were estimated 3 miles west of Lometa.

Hail, Parker

When
April 18, 5:25 PM CST
Where
Parker County, 0.82 mi ESE of Cool
Measured
1.75 in hail
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.814, -97.988

Golfball sized hail was reported at FM 113 and Fingerbanks Lane north of Cool.

Thunderstorm Wind, Parker

When
April 18, 5:30 PM CST
Where
Parker County, 1.43 mi SW of Bennett
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
32.705, -98.067

Tree limbs 3-6 inches in diameter were knocked down on River View Road near Bennett.

Flash Flood, Palo Pinto

When
April 18, 5:30 PM CST to 8:00 PM CST
Where
Palo Pinto County, 5.27 mi W of Mineral Wells to 4.99 mi W of Mineral Wells
Cause
Heavy Rain
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.810, -98.190

The Sheriff's Office reported Indian Creek Road was washed out near the Brazos River.

Hail, Parker

When
April 18, 5:34 PM CST
Where
Parker County, 1.21 mi SW of Millsap
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
32.737, -98.034

Ping pong ball sized hail was reported near Millsap.

Thunderstorm Wind, Hood

When
April 18, 5:45 PM CST
Where
Hood County, 3.5 mi NW of Lake Granbury North
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.518, -97.859

A mobile home on Missouri Trail was damaged when debris from an abandoned house next to them was thrown into the mobile home. The residents of the mobile home were displaced due to the damage. The COOP Observer in the area estimated 70-80 mph wind gusts.

Tornado, Hood

When
April 18, 5:47 PM CST to 5:48 PM CST
Where
Hood County, 2.34 mi NNE of Lake Granbury North to 2.75 mi NNE of Lake Granbury North
Rating
EF0
Path length
0.54 mi
Path width
30 yd
Reported by
Amateur Radio
Coordinates
32.512, -97.808

Amateur radio operators reported a brief tornado northeast of Oak Trail Shores, on the east side of Lake Granbury / Brazos River.

Thunderstorm Wind, Hood

When
April 18, 5:50 PM CST
Where
Hood County, 3.22 mi NNE of Lake Granbury North
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
32.525, -97.806

The COOP Observer located 5 miles north of Granbury estimated 70-80 mph wind gusts.

Hail, Parker

When
April 18, 6:10 PM CST
Where
Parker County, 2.47 mi SSW of Agnes
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
32.945, -97.780

Half dollar sized hail was reported approximately 6 miles west of Springtown.

Thunderstorm Wind, Tarrant

When
April 18, 6:15 PM CST
Where
Tarrant County, Benbrook
Measured
50 kt (58 mph) measured gust
Property damage
$9,000
Reported by
Amateur Radio
Coordinates
32.680, -97.450

An Amateur Radio operator estimated 58 mph in the Benbrook area.

Thunderstorm Wind, Tarrant

When
April 18, 6:20 PM CST
Where
Tarrant County, Benbrook
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.680, -97.450

Numerous large trees were snapped at their base in Benbrook.

Thunderstorm Wind, Tarrant

When
April 18, 6:20 PM CST
Where
Tarrant County, White Settlement
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
32.770, -97.450

Trees were uprooted near White Settlement.

Thunderstorm Wind, Tarrant

When
April 18, 6:25 PM CST
Where
Tarrant County, 0.58 mi E of Ft Worth
Measured
51 kt (59 mph) measured gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.750, -97.340

A 59 mph wind gust was measured in downtown Fort Worth. 3-4 inch tree branches were knocked down in Burnett Park at West 7th Street and Lamar Street.

Thunderstorm Wind, Tarrant

When
April 18, 6:25 PM CST
Where
Tarrant County, Lake Worth
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
32.800, -97.400

Shingles were damaged on many roofs in the Lake Worth area.

Thunderstorm Wind, Tarrant

When
April 18, 6:30 PM CST
Where
Tarrant County, Crowley
Measured
65 kt (75 mph) estimated gust
Property damage
$12,000
Reported by
Amateur Radio
Coordinates
32.580, -97.320

Several large trees were down in Crowley.

Thunderstorm Wind, Johnson

When
April 18, 6:30 PM CST
Where
Johnson County, 4.51 mi WNW of Burleson
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
32.544, -97.395

Trees were uprooted just west of Burleson.

Thunderstorm Wind, Tarrant

When
April 18, 6:32 PM CST
Where
Tarrant County, 0.58 mi E of (Fwh)carswell Afb Ft
Measured
57 kt (66 mph) measured gust
Property damage
$7,000
Reported by
ASOS
Coordinates
32.770, -97.440

The ASOS at Fort Worth Naval Air Station (KNFW) measured a 66 mph wind gust.

Hail, Cooke

When
April 18, 6:36 PM CST
Where
Cooke County, 5 mi N of Lindsay
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
33.722, -97.230

Thunderstorm Wind, Tarrant

When
April 18, 6:38 PM CST
Where
Tarrant County, 0.81 mi NNE of Watauga
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
32.861, -97.264

Wind speeds near Hwy 377 and Watauga Road were estimated at 60+ MPH.

Hail, Denton

When
April 18, 6:46 PM CST
Where
Denton County, 3.64 mi SSW of Roanoke Vly Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
33.005, -97.262

Thunderstorm Wind, Tarrant

When
April 18, 6:50 PM CST
Where
Tarrant County, 0.54 mi SE of Lindberg
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
32.675, -97.193

A trained spotter estimated winds up to 75 mph at I-20 and Green Oaks Blvd in Arlington.

Thunderstorm Wind, Denton

When
April 18, 6:55 PM CST
Where
Denton County, 2.07 mi N of Denton
Measured
52 kt (60 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
33.250, -97.150

An amateur radio operator estimated 60 mph winds approximately 2 miles north of Denton.

Hail, Bell

When
April 18, 6:57 PM CST
Where
Bell County, Killeen
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.130, -97.730

Thunderstorm Wind, Denton

When
April 18, 7:00 PM CST
Where
Denton County, 5.58 mi ESE of Grapevine Res
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
32.989, -97.061

A trained spotter estimated 70 mph wind gusts just north of the Grapevine/Flower Mound border.

Thunderstorm Wind, Denton

When
April 18, 7:00 PM CST
Where
Denton County, 1.8 mi SSW of Roanoke
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Amateur Radio
Coordinates
32.995, -97.189

The fiberglass steeple at First United Methodist in Trophy Club was blown down by high winds. A trained spotter in the same area estimated 70 mph winds.

Thunderstorm Wind, Dallas

When
April 18, 7:00 PM CST
Where
Dallas County, 0.69 mi S of Cedar Hill
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.570, -96.950

Sixty mph winds were estimated approximately 1 mile south of Cedar Hill.

Thunderstorm Wind, Ellis

When
April 18, 7:00 PM CST
Where
Ellis County, 3 mi N of Midlothian
Measured
58 kt (67 mph) measured gust
Property damage
$8,000
Reported by
Amateur Radio
Coordinates
32.523, -96.980

An amateur radio operator measured a 67 mph wind gust approximately 3 miles north of Midlothian.

Thunderstorm Wind, Tarrant

When
April 18, 7:00 PM CST
Where
Tarrant County, 1.8 mi S of Webb
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
32.604, -97.064

A trained spotter estimated 70 mph winds near Joe Pool Lake. Tree branches greater than 2 inches in diameter were knocked down in the area.

Thunderstorm Wind, Tarrant

When
April 18, 7:00 PM CST
Where
Tarrant County, 1.8 mi NW of Pleasant Glade
Measured
56 kt (64 mph) measured gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
32.900, -97.120

A trained spotter measured a 65 mph wind gust approximately 3 miles southwest of Grapevine.

Hail, Ellis

When
April 18, 7:08 PM CST
Where
Ellis County, 2 mi S of Midlothian
Measured
1 in hail
Reported by
Social Media
Coordinates
32.451, -96.980

Hail, Bell

When
April 18, 7:10 PM CST
Where
Bell County, 2.65 mi SW of Nolanville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
31.048, -97.645

Hail, Ellis

When
April 18, 7:28 PM CST
Where
Ellis County, 5 mi N of Waxahachie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.472, -96.850

Thunderstorm Wind, Ellis

When
April 18, 7:28 PM CST
Where
Ellis County, 5 mi N of Waxahachie
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
32.472, -96.850

A trained spotter estimated 60 mph winds approximately 5 miles north of Waxahachie.

Lightning, Dallas

When
April 18, 7:30 PM CST
Where
Dallas County, 1.66 mi E of Trinity Mills
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.974, -96.872

A lightning strike started a house fire on Carmel Drive in Carrollton.

Thunderstorm Wind, Collin

When
April 18, 7:43 PM CST
Where
Collin County, 2.45 mi NW of Allen
Measured
60 kt (69 mph) measured gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
33.129, -96.705

A 69 mph wind gust was measured near Alma Dr and Ridgeview Dr in Allen.

Thunderstorm Wind, Navarro

When
April 18, 7:50 PM CST
Where
Navarro County, 1.38 mi S of Rice
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.210, -96.500

The emergency manager reported several areas of large trees damaged by thunderstorm winds.

Thunderstorm Wind, Collin

When
April 18, 7:58 PM CST
Where
Collin County, 1.8 mi SW of Anna
Measured
52 kt (60 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.330, -96.590

A trained spotter measured a 60 mph wind gust near Anna.

Thunderstorm Wind, Collin

When
April 18, 8:03 PM CST
Where
Collin County, Anna
Measured
52 kt (60 mph) measured gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.350, -96.570

A 60 mph wind gust was measured in Anna.

Hail, Henderson

When
April 18, 8:08 PM CST
Where
Henderson County, Eustace
Measured
1.75 in hail
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
32.300, -95.980

Hail, Kaufman

When
April 18, 8:10 PM CST
Where
Kaufman County, Mabank
Measured
1.75 in hail
Property damage
$9,000
Reported by
Social Media
Coordinates
32.370, -96.100

Hail, Leon

When
April 18, 8:17 PM CST
Where
Leon County, Marquez
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
31.230, -96.270

Thunderstorm Wind, Henderson

When
April 18, 8:25 PM CST to 8:40 PM CST
Where
Henderson County, 2.03 mi SW of Eustace to 0.58 mi E of Eustace
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
32.282, -96.007

The emergency manager reported several areas of large trees damaged east and south of Eustace.

Hail, Hunt

When
April 18, 9:10 PM CST
Where
Hunt County, Lone Oak
Measured
1 in hail
Reported by
Social Media
Coordinates
33.000, -95.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569618, 569625, 569621, 569619, 569628, 569629, 569622, 570360, 569630, 571897, 569615, 569632, 569635, 569633, 569728, 569729, 569731, 570361, 569730, 569734, 569732, 569735, 569733, 570356, 570357, 570358, 570359, 570362, 570363, 570364, 570365, 570366, 570367, 570368, 570371, 570369, 570370, 572852, 570372, 570380, and more.